MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD PTFE SAUVAGE FABRIC

BARD PERIPHERAL VASCULAR, INC. BARD PTFE SAUVAGE FABRIC
Model Number 007829
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer, however a photo was provided.The lot number for the device was provided.The device history records are currently under review.The sample was not returned to the manufacturer for inspection/evaluation.
 
Event or Problem Description
It was reported that during preparation for the procedure, there was allegedly foreign material found in the packaging.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.The returned device had a brown foreign substance on the fabric.The investigation can be confirmed for foreign material present on the fabric.However, it is unknown when the foreign material came in contact with the fabric as the packaging was returned opened.Based upon the available information, the definitive root cause is unknown.It is unknown when the fabric became contaminated as it was returned with the packaging open.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.Two electronic photos were also provided for review.Based on the photo review and evaluation of the returned sample, a brown foreign substance on the fabric could be identified.Therefore, the investigation can be confirmed for foreign material present on the fabric.However, it is unknown when the foreign material came in contact with the fabric as the packaging was returned opened.Based upon the available information, the definitive root cause is unknown.It is unknown when the fabric became contaminated as it was returned with the packaging open.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD PTFE SAUVAGE FABRIC
Common Device Name
PTFE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8066911
Report Number2020394-2018-02018
Device Sequence Number14058037
Product Code DXZ
UDI-Device Identifier00801741041051
UDI-Public(01)00801741041051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K770835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number007829
Device Catalogue Number007829
Device Lot NumberHUBY0670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer06/14/2019
07/11/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date06/25/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1